MAUDE Adverse Event Report: Nihon Kohden Corporation Life Scope PT; Bedside Monitor

Nihon Kohden Corporation Life Scope PT; Bedside Monitor
Model Number BSM-1753
Medical Device Problem Codes Failure to Run on Battery (1466); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that when removing this bedside monitor (bsm) from the host monitor, it powered off as if there was no battery installed.They tried swapping the battery with a known-good one, but the issue persisted.No reports of patient harm.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that when removing this bedside monitor (bsm) from the host monitor, it powered off as if there was no battery installed.They tried swapping the battery with a known-good one, but the issue persisted.No reports of patient harm.Investigation summary: the reported issue could not be duplicated.Therefore, this complaint could not be confirmed, and the root cause of the reported issue could not be determined.A physical inspection verified the model, serial number, and all associated labels.The temp module cover was missing.Significant physical damage was observed throughout the unit, including broken and cracked components.Additionally, a loose internal part was heard when the unit was shaken, most likely due to the unit having been dropped.However, device evaluation shows nibp failure.The observed failure was determined to be caused by an nibp module malfunction no further investigation will be performed.Trending will continue to be monitored for this device, incidents, issues, and causes.The following field contains no information (ni), as attempts to obtain the information were made, but not provided: d10 attempt # 1: (b)(6)2026 emailed the bme for the information in the ni list above: the bme replied that the host monitor was unknown.Additional information: b4 date of this report.D9 device available for evaluation.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer.H6 event problem and evaluation codes.H11 additional manufacturer narrative.

Brand Name
Life Scope PT
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25785707
Report Number8030229-2026-06785
Device Sequence Number21496749
Product Code MHX
UDI-Device Identifier04931921111871
UDI-Public(01)04931921111871
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K220976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1753
Device Catalogue NumberBSM-1753A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/14/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date07/10/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown